U.S. doctors online nowAsk doctors free
Skaneateles, NY
A male asked:

Can keppra (levetiracetam) cause dyslexia symptoms? my son started having symptoms shortly after taking the medication

2 doctor answers2 doctors weighed in
Dr. A V
Dr. A Vanswered
Neurology 18 years experience
Keppra (levetiracetam): That's not an expected side effect of keppra (levetiracetam). Perhaps it is causing grogginess or difficulty concentrating due to the medication/dose in which case it may need to be changed. See your neurologist.
Dr. Johanna Fricke
Developmental and Behavioral Pediatrics 50 years experience
Only 10% of cases: of dyslexia are from visual-perceptual difficulties, which may be seen in kids with Tuberous Sclerosis or Neurofibromatosis I, genetic disorders that can also cause seizure onset at puberty. 90% of dyslexia is from the brain's difficulty processing phonemes, the smallest units of sound in a language. Look further for genetic & other medical causes of seizures with loss of academic skills.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 12, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.